Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Jackson, MS

March 26, 2015Rankin County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2015, 4:33 PM CDT for Rankin County, Scott County, Smith County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2015, 4:33 PM CDT (21:33 UTC)
Expired
Mar 26, 2015, 5:13 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 4:40 PM CDTHAIL 1.252 Ssw Pelahatchie, MSOCCURRED ALONG SHILOH RD NEAR GULDE SHILOH RD.
Mar 26, 4:40 PM CDTHAIL 1.252 Ssw Pelahatchie, MSOCCURRED ALONG SHILO RD NEAR GULDE SHILO RD.
Mar 26, 4:47 PM CDTHAIL 0.886 Nnw Polkville, MSREPORTED NEAR THE COOPERSVILLE COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS54 KJAN 262133
SVRJAN
MSC121-123-129-262230-
/O.NEW.KJAN.SV.W.0032.150326T2133Z-150326T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT THU MAR 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PELAHATCHIE...OR 9 MILES EAST OF BRANDON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MORTON AND PULASKI AROUND 455 PM CDT.
  HOMEWOOD AROUND 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3214 8994 3224 8998 3248 8960 3224 8947
TIME...MOT...LOC 2132Z 248DEG 32KT 3224 8984 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
2 follow-up statements
780 
WWUS54 KJAN 262151
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT THU MAR 26 2015

MSC121-129-262201-
/O.CAN.KJAN.SV.W.0032.000000T0000Z-150326T2230Z/
RANKIN MS-SMITH MS-
451 PM CDT THU MAR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND
NORTHWESTERN SMITH COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3226 8948 3223 8973 3235 8973 3244 8958
TIME...MOT...LOC 2151Z 248DEG 32KT 3229 8969 

$$

MSC123-262230-
/O.CON.KJAN.SV.W.0032.000000T0000Z-150326T2230Z/
SCOTT MS-
451 PM CDT THU MAR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN SCOTT COUNTY...

AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORTON...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MORTON AROUND 455 PM CDT.
  PULASKI AROUND 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3226 8948 3223 8973 3235 8973 3244 8958
TIME...MOT...LOC 2151Z 248DEG 32KT 3229 8969 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
109 
WWUS54 KJAN 262213
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAR 26 2015

MSC123-262222-
/O.CAN.KJAN.SV.W.0032.000000T0000Z-150326T2230Z/
SCOTT MS-
513 PM CDT THU MAR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTT COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3226 8948 3223 8973 3235 8973 3244 8958
TIME...MOT...LOC 2210Z 248DEG 32KT 3236 8948 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:48 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 26, 3:48 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU MAR 26 2015

.DISCUSSION...CONVECTION IS FINALLY STARTING TO DEVELOP AHEAD OF THE
COLD FRONT PRESENTLY FROM TUP-HKS-HEZ...ALTHOUGH NOTHING TO GET
EXCITED ABOUT. BLOCKING EFFECT FROM LARGE CONVECTIVE AREA OVER THE
NORTHERN GULF HAS ONLY ALLOWED WEAK MOISTURE CONVERGENCE ALONG THE
BOUNDARY WITH DEWPOINTS MAINLY IN THE LOWER 60S IN ADVANCE. CONVECTION
WILL CONTINUE INTO THE EVENING OVER THE EAST AND SOUTHEAST AHEAD OF
THE BOUNDARY...CLEARING OUT BY MIDNIGHT.

DRY MID LEVEL NW FLOW WILL PREVAIL MOVING INTO THE WEEKEND...HOWEVER
A WEAK SHORTWAVE LOOKS TO BRUSH THE NE SECTIONS SATURDAY...BUT
LIMITED MOISTURE SHOULD LIMIT PRECIPITATION TO NO MORE THAN
SCATTERED COVERAGE.

BETTER LOW LEVEL SOUTHERLY FLOW WILL SET BACK UP OVER THE REGION BY
SUNDAY AFTERNOON IN ADVANCE OF MID LEVEL SHORTWAVE AND ITS
ASSOCIATED COLD FRONT WHICH SHOULD MOVE INTO THE AREA AFTER MIDNIGHT
SUNDAY NIGHT. SCATTERED CONVECTION DOES LOOK POSSIBLE AHEAD OF THE
BOUNDARY OVER MAINLY NORTH MISSISSIPPI SUNDAY NIGHT...BUT MODEL
SOUNDINGS ARE INDICATING MORE ELEVATED IN NATURE AND BOUNDARY LAYER
WILL HAVE DECOUPLED./26/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL SITES THIS AFTERNOON...BUT
A COLD FRONT EXTENDS GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR.
THIS FRONT WILL CONTINUE TO MOVE SOUTHEAST AND THIS WILL BRING BRIEF
PERIODS OF LIGHT RAINSHOWERS TO GTR/HKS/JAN/MEI THIS AFTERNOON AND
EARLY EVENING. SOME STRONGER THUNDERSTORMS ARE POSSIBLE AT HBG WHICH
MAY BRING PERIODS OF MVFR/IFR CONDITIONS. THE WINDS ARE INCREASING
OUT OF THE NORTH BEHIND THE BOUNDARY WITH GUSTS TO 30KTS BEING
REPORTED AT GLH. EXPECT A MIX OF VFR/MVFR CEILINGS ACROSS MOST SITES
THROUGH THE EVENING HOURS BEFORE SKIES CLEAR FROM THE NORTHWEST TO
SOUTHEAST DURING THE OVERNIGHT HOURS./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       40  59  40  64 /  36   0   5  11
MERIDIAN      41  60  37  61 /  59   0   1  19
VICKSBURG     39  62  41  66 /  20   0   6   4
HATTIESBURG   45  64  41  69 /  55   0   4   8
NATCHEZ       41  63  43  70 /  20   0   2   1
GREENVILLE    38  58  39  57 /  14   0   8  17
GREENWOOD     37  57  37  55 /  31   2   7  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 26, 2:30 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU MAR 26 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

15

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 26, 3:26 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU MAR 26 2015

MSZ061-062-262100-
FRANKLIN-LINCOLN-
326 PM CDT THU MAR 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHERN LINCOLN COUNTIES...

AT 326 PM CDT...A STRONG THUNDERSTORM WAS OVER CENTER POINT...OR 12
MILES NORTHWEST OF MCCOMB...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BOGUE CHITTO AROUND 345 PM CDT.
  ENTERPRISE AROUND 350 PM CDT.
  RUTH AND EAST LINCOLN AROUND 400 PM CDT.

LAT...LON 3135 9071 3146 9071 3151 9025 3135 9025
      3135 9026 3134 9045
TIME...MOT...LOC 2026Z 268DEG 28KT 3137 9062

BYB
Special weather statement, Mar 26, 4:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU MAR 26 2015

MSZ049-262145-
RANKIN-
419 PM CDT THU MAR 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY...

AT 418 PM CDT...A STRONG THUNDERSTORM WAS NEAR MONTEREY...OR AROUND
5 MILES SOUTH OF BRANDON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  JOHNS AROUND 430 PM CDT.
  PELAHATCHIE AROUND 440 PM CDT.

LAT...LON 3207 9003 3224 9011 3239 8975 3213 8974
TIME...MOT...LOC 2118Z 248DEG 32KT 3219 8998

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:26 PM CDTSpecial Weather StatementJANLincoln34 min
Mar 26, 4:19 PM CDTSpecial Weather StatementJANRankin26 min
Mar 26, 4:36 PM CDTSpecial Weather StatementJANJones24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.